MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFB73, 12X100 KII SH BLD ADVFIX 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CFB73, 12X100 KII SH BLD ADVFIX 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFB73
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: laparoscopic anterior resection.Event description: how was the device being used/what action was being performed when the event occurred? inserting/removing laparoscopic instruments through port.Foreign body identified and removed under vision.No replacement required as procedure was finishing.No other products required.No problems identified at beginning of case - no gas leaking until the end of the case, when it was discovered that the seal was inside the patient.The seal was able to be retrieved from the patient.The port did not need to be replaced as it was the end of the case.Type of intervention: no requirement for replacement as procedure was finished.Patient status: no harm to patient.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection of the event unit confirmed the complainant¿s experience of seal leakage and seal component separation.The septum, an internal rubber component of the seal, was fragmented.Based on the condition of the returned unit, it is likely that the septum fragmentation was caused by non-axial insertion or removal of asymmetrical instruments through the trocar.Applied medical¿s instructions for use (ifu) states, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." as the septum was fragmented, a tight seal could not be maintained, resulting in gas leakage from the seal.This event was initially reported based on the description of the event.However, based on the evaluation of the returned unit, applied medical determined that this event is not reportable as septum fragmentation is unlikely to cause or contribute to death or serious injury.
 
Event or Problem Description
Procedure performed: laparoscopic anterior resection.Event description: how was the device being used/what action was being performed when the event occurred? inserting/removing laparoscopic instruments through port foreign body identified and removed under vision.No replacement required as procedure was finishing.No other products required.No problems identified at beginning of case - no gas leaking until the end of the case, when it was discovered that the seal was inside the patient.The seal was able to be retrieved from the patient.The port did not need to be replaced as it was the end of the case.Type of intervention: no requirement for replacement as procedure was finished.Patient status: no harm to patient.

Brand Name
CFB73, 12X100 KII SH BLD ADVFIX 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key15999823
Report Number2027111-2022-00862
Device Sequence Number12432079
Product Code GCJ
UDI-Device Identifier00607915117634
UDI-Public(01)00607915117634(17)250203(30)01(10)1441177
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2025
Device Model NumberCFB73
Device Catalogue Number101245901
Device Lot Number1441177
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2022
Supplement Date Received by Manufacturer12/06/2022
Initial Report FDA Received Date12/16/2022
Supplement Report FDA Received Date02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown